Alert archive / Minnesota / Wind Chill Advisories in 2009
Wind Chill Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind chill advisory at Dec 10, 2009, 3:28 PM CST for 12 counties in Minnesota; 12 counties in North Dakota. It took effect at Dec 10, 2009, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2009, 3:28 PM CST (21:28 UTC)
- In effect from
- Dec 10, 2009, 6:00 PM CST
- Expired
- Dec 11, 2009, 10:07 AM CST
- In force
- 16 hr
- Issued by
- NWS Grand Forks, ND
All 24 counties
Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Benson County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.5 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 102128 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 328 PM CST THU DEC 10 2009 ...HAZARDOUS WIND CHILLS TONIGHT... .OVERNIGHT TEMPERATURES FROM 10 TO 20 BELOW ALONG WITH MODERATE WESTERLY WINDS WILL PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW ZERO. MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030- 054-111800- /O.NEW.KFGF.WC.Y.0013.091211T0000Z-091211T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 328 PM CST THU DEC 10 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES WILL REMAIN HAZARDOUS FROM 6 PM TONIGHT THROUGH NOON FRIDAY PRIMARILY ALONG AND NORTH OF HIGHWAY 200. * WIND CHILL VALUES FROM 25 TO 35 BELOW ZERO ARE EXPECTED. * MAKE SURE TO DRESS APPROPRIATELY FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ ROGERS
3 follow-up statements
000 WWUS43 KFGF 110342 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 942 PM CST THU DEC 10 2009 ...HAZARDOUS WIND CHILLS TONIGHT... .OVERNIGHT TEMPERATURES FROM 10 TO 20 BELOW ALONG WITH MODERATE WESTERLY WINDS WILL PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW ZERO. MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030- 054-111800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-091211T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 942 PM CST THU DEC 10 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST FRIDAY. * WIND CHILL VALUES WILL REMAIN HAZARDOUS FROM 6 PM TONIGHT THROUGH NOON FRIDAY PRIMARILY ALONG AND NORTH OF HIGHWAY 200. * WIND CHILL VALUES FROM 25 TO 35 BELOW ZERO ARE EXPECTED. * MAKE SURE TO DRESS APPROPRIATELY FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ DTR
000 WWUS43 KFGF 110958 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 358 AM CST FRI DEC 11 2009 ...HAZARDOUS WIND CHILLS LINGER THIS MORNING... .OVERNIGHT LOW TEMPERATURES FROM 10 TO 20 BELOW ALONG WITH WESTERLY WINDS WILL PRODUCE HAZARDOUS WIND CHILLS FROM 25 TO 35 BELOW ZERO INTO FRIDAY MORNING. MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030- 054-111800- /O.CON.KFGF.WC.Y.0013.000000T0000Z-091211T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 358 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILL VALUES WILL REMAIN HAZARDOUS THROUGH THIS MORNING PRIMARILY ALONG AND NORTH OF HIGHWAY 200. * WIND CHILL VALUES FROM 25 TO 35 BELOW ZERO ARE EXPECTED. * MAKE SURE TO DRESS APPROPRIATELY FOR THESE COLD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR APPROPRIATE CLOTHING...INCLUDING HAT AND GLOVES. && $$ NG
000 WWUS43 KFGF 111607 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1007 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY CANCELLED... .THE COMBINATION OF RISING TEMPERATURES AND LOW WIND SPEEDS HAVE TAKEN WIND CHILL VALUES OUT OF ADVISORY CRITERIA. MNZ001-002-004>009-013>017-022>024-NDZ006>008-014>016-024-026>030- 054-111715- /O.CAN.KFGF.WC.Y.0013.000000T0000Z-091211T1800Z/ WEST POLK-NORMAN-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL- EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK- NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD- TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY- NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-WESTERN WALSH COUNTY- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...HALLOCK...ROSEAU...BAUDETTE...WARREN...NEWFOLDEN... RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON... BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...ADAMS 1007 AM CST FRI DEC 11 2009 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND CHILL ADVISORY. RISING TEMPERATURES HAVE TAKEN WIND CHILL VALUES OUT OF ADVISORY CRITERIA. $$ VOELKER
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 10, 3:14 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 10, 3:14 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR WIND CHILL ADVISORY TIMING
NATIONAL WEATHER SERVICE GRAND FORKS ND
314 PM CST THU DEC 10 2009
.SHORT TERM...TONIGHT THROUGH SUNDAY
PRIMARY FORECAST CHALLENGES INCLUDE CLOUD COVER AND TEMPERATURES
THROUGH THE WEEKEND AND SLIGHT SNOW CHANCES FRIDAY NIGHT INTO THE
WEEKEND. GFS/NAM/ECMWF/GEM IN REASONABLE AGREEMENT...BUT NAM RH
FIELDS BEST REFLECT REALITY...SO WILL UTILIZE FOR FORECAST DETAILS.
2100 UTC WATER VAPOR LOOP SHOWS LARGE BROAD LOW ENCOMPASSING
CANADA AND MOST OF THE CONUS. WEAK SHORT WAVE ENERGY CONTINUES TO
ROTATE THROUGH THE NORTHERN FORECAST AREA WITH ONLY IMPACTS BEING
BANDS OF MID-HIGH LEVEL CLOUDS ALONG AND EAST OF THE VALLEY AND A
WASHED OUT SURFACE WIND SHIFT MOVING INTO EASTERN MINNESOTA.
FOR TONIGHT THROUGH FRIDAY...IMPRESSIVE 925-700 HPA BAROCLINIC
ZONE MOVES NORTHWARD ACROSS THE FORECAST AREA. 925 HPA
TEMPERATURES INCREASE 5 TO 10 DEGREES CELSIUS FROM 00 TONIGHT
THROUGH TOMORROW EVENING. AS SUCH...EXPECT TEMPERATURES TO BEGIN
RISING TONIGHT FROM SOUTH TO NORTH...BUT THE MAGNITUDE OF WARMING
WILL DEPEND ON CLOUD COVER AND SPEED OF BAROCLINIC ZONE. STILL
THINK THERE WILL BE ENOUGH CLEARING FOR OVERNIGHT LOWS TO DIP WELL
BELOW ZERO. EXPECT TEMPERATURES FROM -5 TO -10 F ACROSS THE
SOUTHERN FORECAST AREA AND FROM -10 TO -20 F TO THE NORTH. WEST-
SOUTHWEST WIND FROM 5 TO 15 MPH TONIGHT WILL RESULT IN WIND CHILL
VALUES FROM 25 TO 35 BELOW ZERO ALONG AND NORTH OF HIGHWAY 200. AS
SUCH...WILL ISSUE ANOTHER WIND CHILL ADVISORY FOR THESE AREAS
THROUGH NOON TOMORROW.
FRIDAY THROUGH THE WEEKEND...LOW-LEVEL BAROCLINIC ZONE MOVES NORTH
AND ESSENTIALLY STALLS ALONG AND JUST SOUTH OF THE CANADIAN BORDER.
MOISTURE AND LIFT IS NOT ALL THAT IMPRESSIVE...SO KEPT 20 POPS FOR
LIGHT SNOW PRIMARILY ACROSS THE NORTHERN FORECAST AREA FRIDAY
NIGHT THROUGH SATURDAY AND THEN ACROSS THE ENTIRE REGION BY SUNDAY.
AT THIS TIME...DO NOT EXPECT MUCH IF ANY ACCUMULATION. BIGGEST
IMPACT TO SENSIBLE WEATHER WILL BE INCREASING TEMPERATURES.
DAYTIME HIGHS FRIDAY SHOULD CLIMB ABOVE ZERO AND INTO THE LOW-MID
TEENS ACROSS THE SOUTHERN VALLEY AND WEST CENTRAL MINNESOTA OVER
THE WEEKEND. COLDEST TEMPERATURES WILL PERSIST ACROSS THE DEVILS
LAKE BASIN AND STRUGGLE TO EXCEED THE ZERO MARK EACH DAY.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
MODEL DIFFERENCES IN LONG RANGE INVOLVE TIMING AND STRENGTH OF
NEXT FRONTAL PASSAGE SUNDAY NIGHT AND MONDAY. GFS CONTINUES TO BE
MOST ROBUST HAVING DEEPEST PRESSURE CENTERS/TIGHTEST BAROCLINIC
ZONE/PRESSURE GRADIENT RESULTING IN MORE SNOW/WIND DURING THE
ABOVE PERIOD AND COULD SHAPE UP TO PROBLEMS. ECMWF AND GEM NOT AS
STRONG WITH WIND AND SNOW WITH FROPA WITH GEM A COMPROMISE. AT
THIS POINT WILL COOL TEMPERATURES BUT NOT AS AGGRESSIVE AS GFS.
FLOW FAIRLY QUICKLY TRANSITIONS BACK INTO ZONAL PATTERN FOR
MODERATION BY MIDWEEK.
&&
.AVIATION...
SOME MODEST CU DEVELOPMENT COULD RESULT IN ISOLD MVFR CIGS LATE
AFTERNOON BUT WITH LOSS OF HEATING SHOULD DISSIPATE LEAVING ONLY
SOME MID/HIGH LEVEL CLOUDS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND CHILL ADVISORY TO NOON CST FRIDAY FOR
NDZ006>008-014>016-024-026>030-054.
MN...WIND CHILL ADVISORY TO NOON CST FRIDAY FOR
MNZ001-002-004>009-013>017-022>024.
&&
ROGERS/VOELKERHazardous weather outlook, Dec 10, 6:45 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 645 AM CST THU DEC 10 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-111245- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 645 AM CST THU DEC 10 2009 LOW WIND CHILLS ARE EXPECTED THURSDAY MORNING. ANOTHER COLD MORNING IS FORECAST FOR FRIDAY MORNING. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS MORNING. A WIND CHILL ADVISORY IS IN EFFECT FOR THURSDAY MORNING FOR ALL OF EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA. WIND CHILLS OF 25 TO 35 BELOW ZERO CAN BE EXPECTED FOR THIS MORNING. WIND CHILLS ARE EXPECTED TO RISE ABOVE 25 BELOW BY LATE MORNING. SO THE WIND CHILL ADVISORY IS EXPECTED TO EXPIRE AT NOON TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND CHILL ADVISORY MAY BE NEEDED FROM AROUND MIDNIGHT THURSDAY NIGHT UNTIL NOON FRIDAY. THE WIND ADVISORY WILL BE MOST LIKELY IN THE NORTHERN TWO THIRDS OF THE FORECAST AREA. COLD TEMPERATURES AND WEST WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 25 TO 35 DEGREES BELOW ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOPPES
Nearby
Wind Chill Advisories in Minnesota, 2009Wind Chill Advisories in North Dakota, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.